Author(s): Song KW, Mollee P, Patterson B, Brien W, Crump M
Abstract Share this page
Abstract A 26-year-old woman, diagnosed with diffuse large B-cell lymphoma, was treated with CHOP (cyclophosphamide, hydroxydaunomycin, oncovin, prednisone), rituximab and radiotherapy. She developed transfusion-dependant anaemia, which persisted following chemotherapy. Bone marrow aspirate and biopsy were consistent with pure red cell aplasia and parvovirus infection. Serology was negative for previous or acute infection but parvovirus DNA was detected by polymerase chain reaction. Administration of intravenous immunoglobulin (1 g/kg) resulted in reticulocytosis and recovery of her haemoglobin. We hypothesize that rituximab caused depletion of her normal B cells, resulting in an inability to mount a primary immune response to parvovirus infection.
This article was published in Br J Haematol
and referenced in Journal of Addiction Research & Therapy